Format

Send to

Choose Destination
Br J Haematol. 1989 Jan;71(1):7-11.

Amodiaquine-induced immune agranulocytosis.

Author information

1
Département de Pharmacologie Clinique, INSERM U.13, Hôpital Claude Bernard, Paris, France.

Abstract

This report describes two patients who developed agranulocytosis while receiving prophylactic amodiaquine treatment. The neutrophil counts returned to normal in one after stopping the drug while the other died of sepsis. Amodiaquine-dependent circulating neutrophil IgG antibodies were demonstrated in both patients using the indirect granulocyte immunofluorescence test. The antineutrophil antibody activity was enhanced with the use of the major amodiaquine metabolite, mono-desethyl amodiaquine. Additional studies showed the activity of the sera to be nondialysable, heat stable, active against autologous as well as allogenic cells, and absent from the convalescent sera. There was no growth inhibition of allogenic myeloid committed progenitor cells (CFU-GM) following incubation with the patients' sera, complement and amodiaquine. These results indicate that agranulocytosis can be mediated by a drug-dependent antibody which affects mature blood cells.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center